AF - Pre-Procedure Medication Concern

Good morning All,

I registered on this site last night following recommendation from my Consultant and I posted the following comments/questions.

Within an hour, I received an extremely detailed and informative response from the Community Member, Ian (aka 'Beancounter').

What a great network!

Here is my Post (09.08.14)


I am not one who likes to waste GPs' time, or take days of work sick - possibly only 4 days in 10 years - so for a visit to my GP to check for what I felt was a possible chest infection caused by ill-mannered colleagues sitting in close proximity coughing their guts up and spluttering/sneezing into mid-air across the desk divides, I was shocked to discover that I have an irregular heartbeat.

I didn't have a chest infection but by her checking me thoroughly, she discovered something that would have possibly gone unnoticed, so for that, I am grateful.

In short, I am AF (51, non-smoker, non-drinker, fit, otherwise healthy, gym member and constant walker) and following various means to stabilise the condition (bisoprolol; beta-blocker/ and aspirin), I returned to sinus rhythm, only to recently go back to AF.

The consultant has suggested two options to consider; cardio 'shock' or catheter ablation.

Following the diagnosis, consultation and a bit of reading and given my age, I have almost decided which direction to take but am viewing both procedures as possible two-parters, twelve months apart.

However, I have one main concern before that point. I have been recommended one of the newer anti-coagulants, and one of the side-effects is possible acute bleeding. If this occurs I have to go straight to the nearest A&E.

As I commute into London every day, this is the part I am dreading, even though it might not occur and that I might only be taking this prescription for a maximum of three months.

Of course, we are all different but has anyone else encountered this issue, or have this concern themselves?

Thank you."


You may also like...